Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Pocatello, ID

July 26, 201316 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 26, 2013, 2:27 PM MDT for 16 counties in Idaho. It took effect at Jul 27, 2013, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2013, 2:27 PM MDT (20:27 UTC)
In effect from
Jul 27, 2013, 12:00 PM MDT
Expired
Jul 27, 2013, 2:15 PM MDT
In force
2 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Custer County, ID, Franklin County, ID, Idaho County, ID, Lemhi County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 64 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3873 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS85 KPIH 262027
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MDT FRI JUL 26 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST IDAHO FIRE ZONE 422 AND BELOW 6000 FEET FOR FIRE ZONES
475 AND 476 AND BELOW 5500 FEET FOR WESTERN VALLEYS OF ZONE 
413...

.A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL MOUNTAINS
SATURDAY AFTERNOON PRODUCING STRONG GUSTY WINDS AND LOW HUMIDITY
ACROSS THE AREA.

IDZ422-271030-
/O.UPG.KPIH.FW.A.0002.130727T1800Z-130728T0400Z/
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
227 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONE 
422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES 
  CAN PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ475-476-271030-
/O.UPG.KPIH.FW.A.0002.130727T1800Z-130728T0400Z/
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
227 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY BELOW 6000 FEET FOR SOUTHEAST 
IDAHO ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 10 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND 
  LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES 
  CAN PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-271030-
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
CARIBOU RANGE/CARIBOU NF-
227 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN PORTION OF 
SOUTHEAST IDAHO ZONE 413 BELOW 5500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM NOON TO 10 PM
MDT SATURDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF BELOW 5500 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH.

* HUMIDITY: MINIMUM HUMIDITY AROUND 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY CAN PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
650 
WWUS85 KPIH 262159 CCA
RFWPIH

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT FRI JUL 26 2013

...CORRECTED HEADLINE TO REFLECT RED FLAG PHRASING...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 422 AND
BELOW 6000 FEET FOR FIRE ZONES 475 AND 476 AND BELOW 5500 FEET FOR
WESTERN VALLEYS OF ZONE 413...

.A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL MOUNTAINS
SATURDAY AFTERNOON PRODUCING STRONG GUSTY WINDS AND LOW HUMIDITY
ACROSS THE AREA.

IDZ422-271215-
/O.UPG.KPIH.FW.A.0002.130727T1800Z-130728T0400Z/
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
357 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONE 
422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES 
  CAN PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ475-476-271215-
/O.UPG.KPIH.FW.A.0002.130727T1800Z-130728T0400Z/
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
357 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY BELOW 6000 FEET FOR SOUTHEAST 
IDAHO ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 10 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND 
  LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES 
  CAN PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-271215-
/O.NEW.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
CARIBOU RANGE/CARIBOU NF-
357 PM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN PORTION OF 
SOUTHEAST IDAHO ZONE 413 BELOW 5500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM NOON TO 10 PM
MDT SATURDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF BELOW 5500 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH.

* HUMIDITY: MINIMUM HUMIDITY AROUND 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY CAN PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
979 
WWUS85 KPIH 270940
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MDT SAT JUL 27 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 10PM MDT SATURDAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY THUNDERSTORMS FOR SOUTHEAST
IDAHO FIRE ZONE 422 AND...BELOW 6000 FEET FOR FIRE ZONES 475 AND
476...BELOW 5500 FEET FOR WESTERN VALLEYS OF ZONE 413...AND BELOW
5000 FEET FOR ZONE 427...

.A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL MOUNTAINS
SATURDAY AFTERNOON PRODUCING STRONG GUSTY WINDS...LOW HUMIDITY...
AND DRY THUNDERSTORMS ACROSS THE AREA.

IDZ427-272145-
/O.EXA.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
340 AM MDT SAT JUL 27 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY THUNDERSTORMS
FOR SOUTHEAST IDAHO ZONE 427 BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5000 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO
10 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5000 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: MINIMUM HUMIDITY AROUND 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY CAN PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS. DRY THUNDERSTORMS WILL PRODUCE
  LIGHTNING AND LITTLE RAIN CAUSING NEW FIRE STARTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-272145-
/O.CON.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
340 AM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY
THUNDERSTORMS FOR SOUTHEAST IDAHO ZONE 422...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES CAN
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS. DRY THUNDERSTORMS WILL
  PRODUCE LIGHTNING AND LITTLE RAIN CAUSING NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-272145-
/O.CON.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
CARIBOU RANGE/CARIBOU NF-
340 AM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY
THUNDERSTORMS FOR THE WESTERN PORTION OF SOUTHEAST IDAHO ZONE 
413 BELOW 5500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF BELOW 5500 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: MINIMUM HUMIDITY AROUND 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY CAN PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS. DRY THUNDERSTORMS WILL PRODUCE
  LIGHTNING AND LITTLE RAIN CAUSING NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ475-476-272145-
/O.CON.KPIH.FW.W.0004.130727T1800Z-130728T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
340 AM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY 
THUNDERSTORMS BELOW 6000 FEET FOR SOUTHEAST IDAHO ZONES 475 AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND 
  LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: SATURDAY AFTERNOON AND EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: MINIMUM HUMIDITY OF 8 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY ON ACTIVE FIRES CAN
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS. DRY THUNDERSTORMS WILL
  PRODUCE LIGHTNING AND LITTLE RAIN CAUSING NEW FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
161 
WWUS85 KPIH 272015
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SAT JUL 27 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR SOUTHEAST IDAHO FIRE ZONES 413...422...427...475 AND 476...

.PERSISTENT CLOUD COVER THIS MORNING HAS DIMINISHED THE THREAT FOR
STRONG GUSTY WINDS AS WELL AS INCREASED THE HUMIDITY ACROSS THE
REGION REDUCING THE THREAT FOR EXTREME FIRE BEHAVIOR.

IDZ413-422-427-475-476-272115-
/O.CAN.KPIH.FW.W.0004.000000T0000Z-130728T0400Z/
CARIBOU RANGE/CARIBOU NF-SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
215 PM MDT SAT JUL 27 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR SOUTHEAST IDAHO FIRE ZONES 413...422...427...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 


$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:42 AM MDT, 11 hours 45 minutes earlier.

Area forecast discussion, Jul 26, 2:42 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
242 AM MDT FRI JUL 26 2013

.SHORT TERM...TODAY THROUGH SUNDAY.
UPPER RIDGE OVERHEAD TODAY WITH CONTINUED PRESENCE OF MID AND HIGH
LEVEL MOISTURE WITH LOW LEVELS STILL RELATIVELY DRY. ENOUGH
INSTABILITY FOR ISOLATED THUNDERSTORMS MAINLY IN CENTRAL MOUNTAINS
AND UPPER SNAKE RIVER HIGHLANDS IN THE AFTERNOON AND EVENING. DO
NOT EXPECT EXTENSIVE COVERAGE OR MUCH PRECIPITATION. RIDGE FLATTENS
SATURDAY AS UPPER TROF MOVES ON SHORE FROM PACIFIC WITH SURFACE
FRONTAL BOUNDARY OVER EASTERN IDAHO. SHOULD HAVE MUCH MORE
WIDESPREAD CONVECTIVE ACTIVITY AND HAVE ISOLATED TO SCATTERED
THUNDERSTORMS IN GRIDS ACROSS THE BOARD SATURDAY. STAY IN
SOUTHWEST FLOW ALOFT SUNDAY WITH FRONTAL BOUNDARY STILL OVER
EASTERN IDAHO AND AGAIN EXPECT ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS THE ENTIRE REGION. EXPECT CONTINUED VERY WARM AND ABOVE
NORMAL HIGH TEMPERATURES AGAIN TODAY. WITH INCREASED CONVECTIVE
ACTIVITY AND A BREAK DOWN OF THE UPPER RIDGE EXPECT COOLER
CONDITIONS SATURDAY AND SUNDAY WITH HIGHS NEAR SEASONAL NORMALS
AND EVEN SLIGHTLY BELOW BY SUNDAY.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
GENERAL TREND THROUGH THE LONG TERM PERIOD IS FOR A TROF TO THE
WEST OF IDAHO TO PERSIST WITH LONG TERM SOUTHWEST FLOW ALOFT.
EXPECT GENERAL INSTABILITY TO PERSIST WITH NEAR SEASONAL NORMAL
TEMPERATURES WITH THE RIDGE BROKEN DOWN. KEPT ISOLATED MAINLY
MOUNTAIN THUNDERSTORMS GOING THROUGH THE PERIOD.
GK

&&

.AVIATION...VFR CONDITIONS AND RELATIVELY LIGHT WINDS EXPECTED AT
ALL SITES THROUGH THE PERIOD. AFTERNOON SHOWERS AND THUNDERSTORMS
ARE EXPECTED ONCE AGAIN NEAR KSUN TODAY.  EP/VALLE

&&

.FIRE WEATHER...AREA STILL UNDER THE INFLUENCE OF AN UPPER RIDGE
WITH SMALL MOISTURE PUSHES. AFTERNOON SHOWERS AND THUNDERSTORMS
EXPECTED ONCE AGAIN IN THE HIGHER ELEVATIONS...MORESO THE CENTRAL
MOUNTAINS. ON SATURDAY... AN UPPER TROUGH OFF OF THE BRITISH
COLUMBIA COAST WILL START TO MOVE ONSHORE AND SEND A SURFACE FRONT
THROUGH THE AREA WHICH WILL BRING GUSTY WINDS AND AN INCREASE CHANCE
OF PRECIPITATION. RH VALUES STILL EXPECTED TO REMAIN LOW DURING THIS
TIME AS WELL... SO A FIRE WEATHER WATCH IS STILL IN EFFECT FOR ZONES
422/475/476. HOWEVER... HEADLINES COULD BE NEEDED TO HIGHLIGHT
WIDELY SCATTERED THUNDERSTORMS ON SATURDAY INSTEAD OF OR IN ADDITION
TO WINDS. OTHERWISE EXPECT A FAIRLY ACTIVE WEEK FOR MOUNTAIN
LOCATIONS...WITH ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED
SHOWERS AND THUNDERSTORMS EACH AFTERNOON. EP/VALLE.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING BELOW 6000 FEET FOR THE IDZ475-476.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING IDZ422.

&&
Hazardous weather outlook, Jul 26, 4:35 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
435 AM MDT FRI JUL 26 2013

IDZ017>025-031-032-271045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
435 AM MDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE CENTRAL
MOUNTAINS AND UPPER SNAKE RIVER HIGHLANDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY. ISOLATED
THUNDERSTORMS THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:12 PM MDTSpecial Weather StatementPIHCuster48 min
Jul 26, 5:04 PM MDTSpecial Weather StatementPIHCuster41 min

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.